Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 276, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 14, 2018, 3:48 PM MDT for Fremont County, Teller County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 3:48 PM MDT (21:48 UTC)
- Expired
- Aug 14, 2018, 4:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 92 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744
WUUS55 KPUB 142148
SVRPUB
COC043-119-142230-
/O.NEW.KPUB.SV.W.0276.180814T2148Z-180814T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
348 PM MDT TUE AUG 14 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Fremont County in central Colorado...
Southwestern Teller County in central Colorado...
* Until 430 PM MDT.
* At 348 PM MDT, a severe thunderstorm was located near Cripple
Creek, or 19 miles west of Colorado Springs, moving south at 25
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cripple Creek and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3884 10526 3889 10513 3859 10496 3854 10526
TIME...MOT...LOC 2148Z 350DEG 21KT 3880 10519
HAIL...1.25IN
WIND...60MPH
$$
Hodanish2 follow-up statements
072
WWUS55 KPUB 142158
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
358 PM MDT TUE AUG 14 2018
COC043-119-142230-
/O.CON.KPUB.SV.W.0276.000000T0000Z-180814T2230Z/
Fremont CO-Teller CO-
358 PM MDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES...
At 358 PM MDT, a severe thunderstorm was located over Cripple Creek,
or 19 miles west of Colorado Springs, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cripple Creek and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 10521 3882 10514 3859 10496 3854 10526
TIME...MOT...LOC 2158Z 348DEG 19KT 3876 10518
HAIL...1.00IN
WIND...60MPH
$$
Hodanish206
WWUS55 KPUB 142218
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
418 PM MDT TUE AUG 14 2018
COC043-119-142230-
/O.CON.KPUB.SV.W.0276.000000T0000Z-180814T2230Z/
Fremont CO-Teller CO-
418 PM MDT TUE AUG 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHEASTERN FREMONT AND SOUTH CENTRAL TELLER COUNTIES...
At 418 PM MDT, a severe thunderstorm was located over Victor, or 19
miles southwest of Colorado Springs, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cripple Creek and Victor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3874 10519 3877 10510 3859 10496 3855 10519
TIME...MOT...LOC 2218Z 332DEG 23KT 3869 10512
HAIL...1.00IN
WIND...60MPH
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:29 PM MDT, 19 minutes earlier.
Area forecast discussion, Aug 14, 3:29 PM MDT, 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 329 PM MDT Tue Aug 14 2018 .SHORT TERM...(This evening through Wednesday) Issued at 329 PM MDT Tue Aug 14 2018 Currently... Scattered showers and -TSRA were noted at 2 pm, mainly along and just east of the contdvd. More isold storms were just north of Teller county. Flow aloft has transitioned to northwesterly, and storms were moving southeast. Weak effective shear was noted (~25kts) and CAPE was running about 500-1000 J/KG. Over the lower elevation's, skies were mostly clear. Temps were in the U70s to L80s, with similar temps in the larger valleys. Rest of Today and into Tonight... Storms will continue to increase in coverage and intensity as they move southeast across the higher terrain and then onto to the Plains. Latest hi res guidance has been indicating storms may be a bit stronger as they move onto the lower elevations and may make it onto the plains for 10s of miles before dissipating generally west of the longitude of KLHX. I cant rule out a marginally severe storm but most of the activity will not be all that strong. Main concern will be the burn scar areas, and the potential for flash flooding. Lightning is always a concern with any thunderstorm. By mid to late evening activity is expected to end. HRRR is a bit more robust in keeping storms going (especially up in the Pikes Peak area), but I think this may be a bit overdone. The predawn hours should be mostly clear, with min temps falling into the U50s to around 60F plains, 40s and 50s valleys and 30s mtns. Wednesday... Could see some marginally severe storms tomorrow. Better chance of strong convection tomorrow as a fairly decent jet streak comes across the area associated with a shortwave dropping southeast in the NW flow aloft. CAPE values should range to about 1000-1500 j/kg and shear of 30-35 knots should allow for some rotating convection capable of producing some hail up to silver dollars and wind gusts to 60 mph. Most favorable conditions will be just east of the interstate extending out towards the border. Over the far eastern plains CAPE starts to rapidly drop off, so storms may weaken as they approach the KS border. Burn scar flooding cant be ruled out tomorrow but CAPE values may be lacking across the higher terrain to promote heavy rainfall. Otherwise, expect another warm day across the region with mostly L90s across th plains with 80s in the greater COS region and in the valleys. .LONG TERM...(Wednesday night through Tuesday) Issued at 329 PM MDT Tue Aug 14 2018 Thursday appears to be another active meteorological day(in the form of some stronger storms as well as storms with heavy rain potential) across the majority of the forecast district(especially from mid-afternoon into the evening) as above average atmospheric moisture(per PW analysis near 1.20 across portions of the I-25 corridor) interacts with a subtle upper disturbance(per PV analysis) and a northeasterly to easterly surface surge. Friday has the potential to be somewhat less active over eastern portions while western locations should continue to experience scattered shower and thunderstorm activity. It still appears that this weekend has the highest potential of experiencing more widespread and potentially intense storm activity as unseasonably strong upper disturbance(per PV/jet analysis) and northerly surface surge impacts the forecast district. For example, over eastern locations, projected localized capes, LI's and deep-layer shear values exceeding 1500 J/KG, -6C and 45 knots respectively are anticipated at times from Saturday afternoon into Saturday night. Then, will continue with theme of primarily afternoon into evening shower and thunderstorm activity(generally favoring higher terrain locations) Monday and to a lesser degree Tuesday as strong upper ridge develops near the 4-corners region by Tuesday night. Finally, near to above seasonal mid-August maximum temperatures are projected to continue over the forecast district from Thursday into Saturday, with below seasonal temperatures then anticipated from Sunday into next Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 329 PM MDT Tue Aug 14 2018 A passing thunderstorm cant be ruled out at each of the TAF sites later this afternoon/early evening and tomorrow afternoon/early evening. Best chance of storms will be over KCOS with lesser chances over KALS and KPUB. Otherwise expect VFR conditions and generally light winds (expect vcnty TSRA). && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 14, 11:46 AM MDT, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1146 AM MDT Tue Aug 14 2018 COZ058>089-093>099-151800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1146 AM MDT Tue Aug 14 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop across the mountains by mid afternoon, with storms moving southeast off of the higher terrain and across the adjacent plains through the late afternoon and evening hours. Storms will be capable of producing locally heavy rain, leading to possible flash flooding, mainly if storms develop or move across newer burn scar areas. Other storm threats will be cloud to ground lightning and gusty outflow winds of up to 45 mph, with small hail possible with a few of the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are expected across the area each day from Wednesday into the weekend, before storm chances begin to diminish early next week. A few of the thunderstorms may be severe, especially tomorrow and again on Saturday. The severe storms will be capable of large hail and damaging winds. All of the storms during the next several days will be capable of locally heavy rain and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible this afternoon and evening, mainly in the mountains and along the I-25 corridor. Hodanish
In the hours before
Special weather statement, Aug 14, 3:06 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
306 PM MDT TUE AUG 14 2018
COZ081-082-085-142130-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
306 PM MDT TUE AUG 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND WEST CENTRAL
EL PASO COUNTIES UNTIL 330 PM MDT...
At 305 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 24 miles northwest of Colorado Springs, moving
southeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Woodland Park, Manitou Springs, Green Mountain Falls, Pikes Peak,
Divide, Crystola, Chipita Park, Florissant and Cascade.
LAT...LON 3890 10488 3872 10513 3894 10533 3902 10533
3911 10520
TIME...MOT...LOC 2105Z 317DEG 12KT 3900 10523
HodanishSpecial weather statement, Aug 14, 3:31 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 331 PM MDT TUE AUG 14 2018 COZ081-082-085-142215- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 331 PM MDT TUE AUG 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 415 PM MDT... At 330 PM MDT, Doppler radar was tracking a strong thunderstorm over Divide, or 19 miles west of Colorado Springs, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cripple Creek, Victor, Pikes Peak and Divide. LAT...LON 3890 10532 3901 10513 3879 10488 3865 10512 TIME...MOT...LOC 2130Z 325DEG 17KT 3890 10517 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:06 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Aug 14, 3:31 PM MDT | Special Weather Statement | PUB | Teller | 44 min |
| Aug 14, 4:31 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo, Teller | 44 min |
| Aug 14, 5:03 PM MDT | Special Weather Statement | PUB | Custer | 27 min |
| Aug 14, 5:15 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Aug 14, 5:27 PM MDT | Special Weather Statement | PUB | Huerfano | 33 min |
| Aug 14, 5:56 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.